Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 196, NWS Memphis, TN

August 24, 2001Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 24, 2001, 2:45 PM CDT for Randolph County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 24, 2001, 2:45 PM CDT (19:45 UTC)
Expired
Aug 24, 2001, 3:15 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Randolph County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS54 KMEG 241946
SVRMEM
ARC121-242015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT FRI AUG 24 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 315 PM CDT.

* AT 241 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  POCAHONTAS...MOVING NORTHEAST AT 10 MPH.

  DIME SIZED HAIL HAS BEEN REPORTED IN POCAHONTAS WITH THIS STORM.

* CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE...
  ATTICA...
  BIGGERS...MAYNARD...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3630 9114 3616 9100 3632 9069 3650 9086

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:25 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 24, 10:25 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 AM CDT FRI AUG 24 2001

MORNING UPPER ANALYSIS SHOWING 50H HEIGHT 20M TO 30M LOWER OVER AREA
TODAY THAN YESTERDAY. SFC ANALYSIS SHOWING OUTFLOW BNDRY JUST
PASSED THROUGH PARIS AND MOVING SLOWLY SWWD. THIS COULD SERVE AS
THE FOCUS FOR SOME SCT AFTERNOON CONVECTION ACROSS NERN ZNS. CURRENT
TEMPS RUNNING A COUPLE DEGREES LOWER THAN YESTERDAY AT THIS TIME
AND WITH SCT MID/HI CLOUDS AND EXPECTED CU DEVELOPMENT NEXT FEW
HOURS CURRENT TEMP FCST OF HIGHS A COUPLE DEGREES LOWER THAN
YESTERDAYS SEEMS REASONABLE. NO CHANGES PLANNED AT THIS TIME.

.MEG...NONE.

MZ

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.